Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Certain hypergeometric series related to the root system $ BC$


Authors: R. J. Beerends and E. M. Opdam
Journal: Trans. Amer. Math. Soc. 339 (1993), 581-609
MSC: Primary 33C80; Secondary 05E35, 22E70
MathSciNet review: 1123450
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the generalized hypergeometric function $ _2{F_1}$ of matrix argument is the series expansion at the origin of a special case of the hypergeometric function associated with the root system of type $ BC$. In addition we prove that the Jacobi polynomials of matrix argument correspond to the Jacobi polynomials associated with the root system of type $ BC$. We also give a precise relation between Jack polynomials and the Jacobi polynomials associated with the root system of type $ A$. As a side result one obtains generalized hook-length formulas which are related to Harish-Chandra's $ {\mathbf{c}}$-function and one can prove a conjecture due to Macdonald relating two inner products on a space of symmetric functions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 33C80, 05E35, 22E70

Retrieve articles in all journals with MSC: 33C80, 05E35, 22E70


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1123450-8
PII: S 0002-9947(1993)1123450-8
Article copyright: © Copyright 1993 American Mathematical Society